Alert archive / California / High Wind Watches in 2012

High Wind Watch 7, NWS Los Angeles, CA

May 21, 2012

NWS Los Angeles, CA issued this high wind watch at May 21, 2012, 2:10 PM PDT. It took effect at May 22, 2012, 3:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 21, 2012, 2:10 PM PDT (21:10 UTC)
In effect from
May 22, 2012, 3:00 PM PDT
Expired
May 22, 2012, 3:17 AM PDT
In force
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

456 
WWUS76 KLOX 212110
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
210 PM PDT MON MAY 21 2012

...STRONG NORTHWEST WINDS ACROSS PORTIONS OF SOUTHWEST CALIFORNIA
THROUGH THURSDAY...

.NORTHWEST WINDS ARE EXPECTED TO INCREASE ACROSS MUCH OF SOUTHWEST
CALIFORNIA THIS WEEK. TONIGHT AND TUESDAY THE STRONGEST WINDS
WILL BE ACROSS THE INTERSTATE 5 CORRIDOR AND SOUTHERN SANTA
BARBARA COUNTY. BY TUESDAY AFTERNOON STRONG WINDS WILL ALSO DEVELOP
ALONG THE CENTRAL COAST AND ANTELOPE VALLEY. MEANWHILE...ACROSS
SOUTHERN SANTA BARBARA COUNTY AND THE INTERSTATE 5
CORRIDOR...WINDS TUESDAY AND WEDNESDAY WILL CONTINUE TO
INCREASE...WITH WINDS LIKELY EXCEEDING 60 MPH IN SOME AREAS. SOME
OF THESE WINDS WILL FILTER DOWN INTO THE LOS ANGELES AND VENTURA
COUNTY COASTAL VALLEYS...ESPECIALLY THE SANTA CLARITA VALLEY
TUESDAY AND WEDNESDAY EVENINGS.

CAZ053-054-220515-
/O.NEW.KLOX.HW.W.0009.120523T0100Z-120524T1600Z/
/O.NEW.KLOX.WI.Y.0044.120522T0100Z-120523T0100Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
210 PM PDT MON MAY 21 2012

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PDT
TUESDAY...
...HIGH WIND WARNING IN EFFECT FROM 6 PM TUESDAY TO 9 AM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM TUESDAY TO 9 AM
PDT THURSDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND
ADVISORY IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PDT TUESDAY.

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH TONIGHT
  AND TUESDAY...INCREASING TO 25 TO 40 MPH WITH GUSTS TO 60 MPH
  TUESDAY NIGHT THROUGH THURSDAY. ISOLATED GUSTS TO 75 MPH ARE
  POSSIBLE OVER THE PEAKS SURROUNDING THE GRAPEVINE.

* IMPACTS....GUSTY WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS
  ON AREA ROADS...ESPECIALLY INTERSTATE 5 THROUGH THE GRAPEVINE.
  TRAVELING WILL BE ESPECIALLY DIFFICULT FOR THOSE DRIVING HIGH
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ059-220515-
/O.NEW.KLOX.HW.W.0009.120522T2000Z-120524T1000Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
210 PM PDT MON MAY 21 2012

...HIGH WIND WARNING IN EFFECT FROM 1 PM TUESDAY TO 3 AM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 PM TUESDAY TO 3 AM
PDT THURSDAY.

* WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 60 MPH TUESDAY
  AFTERNOON THROUGH EARLY THURSDAY MORNING. THE STRONGEST WINDS
  WILL BE IN THE FOOTHILLS AND WESTERN VALLEYS DURING THE LATE
  AFTERNOON AND EVENING HOURS.

* IMPACTS...CROSS WINDS AND LOCALLY REDUCED VISIBILITY FROM 
  BLOWING DUST WILL CREATE POTENTIALLY HAZARDOUS DRIVING 
  CONDITIONS...ESPECIALLY ON STATE ROUTES 14 AND 138. TRAVELING 
  WILL BE ESPECIALLY DIFFICULT FOR THOSE DRIVING HIGH PROFILE 
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ039-052-220515-
/O.NEW.KLOX.WI.Y.0044.120521T2200Z-120522T1000Z/
/O.NEW.KLOX.HW.A.0007.120522T2200Z-120524T1600Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
210 PM PDT MON MAY 21 2012

...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT TUESDAY...
...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT TUESDAY. A HIGH
WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND WATCH IS IN
EFFECT FROM TUESDAY AFTERNOON THROUGH THURSDAY MORNING.

* WINDS...NORTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH EXPECTED
  TONIGHT...INCREASING TO 25 TO 35 MPH WITH GUSTS TO BETWEEN 50
  AND 60 MPH TUESDAY NIGHT THROUGH EARLY THURSDAY MORNING. THE
  STRONGEST WINDS WILL BE THROUGH AND BELOW PASSES AND CANYONS OF
  THE SANTA YNEZ RANGE DURING THE LATE AFTERNOON THROUGH EARLY
  MORNING HOURS.

* IMPACTS...CROSS WINDS WILL CREATE POTENTIALLY HAZARDOUS 
  DRIVING CONDITIONS...ESPECIALLY ON HIGHWAYS 101 AND 154 NEAR 
  GAVIOTA PASS AND SAN MARCOS PASS. TRAVELING WILL BE ESPECIALLY 
  DIFFICULT FOR THOSE DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CAZ034>036-220515-
/O.NEW.KLOX.WI.Y.0044.120522T1900Z-120523T0400Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH...
MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC...
VANDENBERG...SANTA YNEZ...SOLVANG
210 PM PDT MON MAY 21 2012

...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM PDT TUESDAY.

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH ARE
  EXPECTED TUESDAY AFTERNOON AND EVENING.

* IMPACTS...GUSTY WINDS WILL CREATE DIFFICULT DRIVING
  CONDITIONS...ESPECIALLY FOR THOSE WITH HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. 

&&

$$

CAZ088-220515-
/O.NEW.KLOX.WI.Y.0044.120523T0200Z-120523T1000Z/
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA
210 PM PDT MON MAY 21 2012

...WIND ADVISORY IN EFFECT FROM 7 PM TUESDAY TO 3 AM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM TUESDAY TO 3 AM PDT
WEDNESDAY.

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH TUESDAY
  EVENING THROUGH EARLY WEDNESDAY MORNING.

* IMPACTS...GUSTY WINDS WILL CREATE DIFFICULT DRIVING
  CONDITIONS...ESPECIALLY FOR THOSE WITH HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. 

&&

$$

WOFFORD
2 follow-up statements
863 
WWUS76 KLOX 220433
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
933 PM PDT MON MAY 21 2012

...STRONG NORTHWEST WINDS ACROSS PORTIONS OF SOUTHWEST CALIFORNIA
THROUGH THURSDAY...

.NORTHWEST WINDS ARE EXPECTED TO INCREASE ACROSS MUCH OF
SOUTHWEST CALIFORNIA THIS WEEK. TONIGHT AND TUESDAY THE STRONGEST
WINDS WILL BE ACROSS THE INTERSTATE 5 CORRIDOR AND SOUTHERN SANTA
BARBARA COUNTY. BY TUESDAY AFTERNOON STRONG WINDS WILL ALSO
DEVELOP ALONG THE CENTRAL COAST AND ANTELOPE VALLEY. MEANWHILE...
ACROSS SOUTHERN SANTA BARBARA COUNTY AND THE INTERSTATE
5 CORRIDOR...WINDS TUESDAY AND WEDNESDAY WILL CONTINUE TO
INCREASE...WITH WINDS LIKELY EXCEEDING 60 MPH IN SOME AREAS. SOME
OF THESE WINDS WILL FILTER DOWN INTO THE LOS ANGELES AND VENTURA
COUNTY COASTAL VALLEYS...ESPECIALLY THE SANTA CLARITA VALLEY
TUESDAY AND WEDNESDAY EVENINGS.

CAZ053-054-221300-
/O.CON.KLOX.HW.W.0009.120523T0100Z-120524T1600Z/
/O.CON.KLOX.WI.Y.0044.000000T0000Z-120523T0100Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
933 PM PDT MON MAY 21 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT TUESDAY...
...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM TUESDAY TO 9 AM
PDT THURSDAY...

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH TONIGHT 
  AND TUESDAY...INCREASING TO 25 TO 40 MPH WITH GUSTS TO 60 MPH 
  TUESDAY NIGHT THROUGH THURSDAY. ISOLATED GUSTS TO 75 MPH ARE 
  POSSIBLE OVER THE PEAKS SURROUNDING THE GRAPEVINE. 

* IMPACTS....GUSTY WINDS WILL CREATE HAZARDOUS DRIVING 
  CONDITIONS ON AREA ROADS...ESPECIALLY INTERSTATE 5 THROUGH THE 
  GRAPEVINE. TRAVELING WILL BE ESPECIALLY DIFFICULT FOR THOSE 
  DRIVING HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ059-221300-
/O.CON.KLOX.HW.W.0009.120522T2000Z-120524T1000Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
933 PM PDT MON MAY 21 2012

...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 PM TUESDAY TO 3 AM
PDT THURSDAY...

* WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 60 MPH TUESDAY 
  AFTERNOON THROUGH EARLY THURSDAY MORNING. THE STRONGEST WINDS 
  WILL BE IN THE FOOTHILLS AND WESTERN VALLEYS DURING THE LATE 
  AFTERNOON AND EVENING HOURS. 

* IMPACTS...CROSS WINDS AND LOCALLY REDUCED VISIBILITY FROM 
  BLOWING DUST WILL CREATE POTENTIALLY HAZARDOUS DRIVING 
  CONDITIONS...ESPECIALLY ON STATE ROUTES 14 AND 138. TRAVELING 
  WILL BE ESPECIALLY DIFFICULT FOR THOSE DRIVING HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ039-052-221300-
/O.CON.KLOX.WI.Y.0044.000000T0000Z-120522T1000Z/
/O.CON.KLOX.HW.A.0007.120522T2200Z-120524T1600Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
933 PM PDT MON MAY 21 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH THURSDAY MORNING...

* WINDS...NORTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH EXPECTED
  TONIGHT...INCREASING TO 25 TO 35 MPH WITH POSSIBLE GUSTS TO
  BETWEEN 50 AND 60 MPH TUESDAY NIGHT THROUGH EARLY THURSDAY
  MORNING. THE STRONGEST WINDS WILL BE THROUGH AND BELOW PASSES
  AND CANYONS OF THE SANTA YNEZ RANGE DURING THE LATE AFTERNOON
  THROUGH EARLY MORNING HOURS.

* IMPACTS...CROSS WINDS WILL CREATE POTENTIALLY HAZARDOUS 
  DRIVING CONDITIONS...ESPECIALLY ON HIGHWAYS 101 AND 154 NEAR 
  GAVIOTA PASS AND SAN MARCOS PASS. TRAVELING WILL BE ESPECIALLY 
  DIFFICULT FOR THOSE DRIVING HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CAZ034>036-221300-
/O.CON.KLOX.WI.Y.0044.120522T1900Z-120523T0400Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH...
MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC...
VANDENBERG...SANTA YNEZ...SOLVANG
933 PM PDT MON MAY 21 2012

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM PDT
TUESDAY...

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH ARE 
  EXPECTED TUESDAY AFTERNOON AND EVENING. 

* IMPACTS...GUSTY WINDS WILL CREATE DIFFICULT DRIVING 
  CONDITIONS...ESPECIALLY FOR THOSE WITH HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED.

&&

$$

CAZ088-221300-
/O.CON.KLOX.WI.Y.0044.120523T0200Z-120523T1000Z/
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA
933 PM PDT MON MAY 21 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM TUESDAY TO 3 AM PDT
WEDNESDAY...

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH TUESDAY 
  EVENING THROUGH EARLY WEDNESDAY MORNING. 

* IMPACTS...GUSTY WINDS WILL CREATE DIFFICULT DRIVING 
  CONDITIONS...ESPECIALLY FOR THOSE WITH HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED.

&&

$$

WOFFORD/SIRARD
754 
WWUS76 KLOX 221017
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
317 AM PDT TUE MAY 22 2012

...STRONG NORTHWEST TO NORTH WINDS ACROSS PORTIONS OF SOUTHWEST
CALIFORNIA THROUGH THURSDAY...

.NORTHWEST WINDS ARE EXPECTED TO INCREASE ACROSS MUCH OF
SOUTHWEST CALIFORNIA TODAY. THE STRONGEST WINDS WILL BE
ACROSS THE INTERSTATE 5 CORRIDOR...ANTELOPE VALLEY AND SOUTHERN
SANTA BARBARA COUNTY. BY THIS AFTERNOON STRONG WINDS WILL ALSO
DEVELOP ALONG THE CENTRAL COAST. MEANWHILE...ACROSS THE
INTERSTATE 5 CORRIDOR...WINDS WILL CONTINUE TO INCREASE...WITH
WINDS LIKELY EXCEEDING 60 MPH IN SOME AREAS. SOME OF THESE WINDS
WILL FILTER DOWN INTO THE LOS ANGELES AND VENTURA COUNTY COASTAL
VALLEYS...ESPECIALLY THE SANTA CLARITA VALLEY TODAY AND WEDNESDAY
EVENINGS. WIND GUSTS FOR THE SANTA BARBARA COUNTY MOUNTAINS AND
ADJACENT WIND PRONE SOUTH COAST SHOULD REMAIN JUST UNDER HIGH WIND
WARNING CRITERIA WITH ONLY ISOLATED GUSTS TO 60 MPH IN THE SANTA
YNEZ MOUNTAIN RANGE.

CAZ052-222015-
/O.CAN.KLOX.WI.Y.0044.000000T0000Z-120522T1000Z/
/O.UPG.KLOX.HW.A.0007.120522T2200Z-120524T1600Z/
/O.NEW.KLOX.WI.Y.0045.120522T1017Z-120524T1600Z/
SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA
317 AM PDT TUE MAY 22 2012

...WIND ADVISORY IN EFFECT UNTIL 9 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT THURSDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT.

* WINDS AND TIMING...NORTH 25 TO 35 MPH WITH GUSTS UP TO 55 MPH
  EXPECTED THROUGH EARLY THURSDAY MORNING. THERE WILL BRIEF
  PERIODS OF CALMER WINDS IN THE LATE MORNING AND EARLY AFTERNOON
  HOURS EACH DAY. THE STRONGEST WINDS WILL BE THROUGH AND BELOW
  PASSES AND CANYONS OF THE SANTA YNEZ RANGE DURING THE LATE
  AFTERNOON THROUGH EARLY MORNING HOURS.

* IMPACTS...CROSS WINDS WILL CREATE POTENTIALLY HAZARDOUS DRIVING
  CONDITIONS...ESPECIALLY ON HIGHWAYS 101 AND 154 ABOVE THE HILLS
  OF GAVIOTA AND GOLETA...SAN MARCOS PASS AND THE HILLS ABOVE
  MONTECITO. TRAVELING WILL BE ESPECIALLY DIFFICULT FOR THOSE
  DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ039-222015-
/O.CAN.KLOX.WI.Y.0044.000000T0000Z-120522T1000Z/
/O.UPG.KLOX.HW.A.0007.120522T2200Z-120524T1600Z/
/O.NEW.KLOX.WI.Y.0045.120522T1017Z-120524T1600Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA
317 AM PDT TUE MAY 22 2012

...WIND ADVISORY IN EFFECT UNTIL 9 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT THURSDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT.

* WINDS AND TIMING...NORTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH
  EXPECTED THROUGH EARLY THURSDAY MORNING. THERE WILL BRIEF
  PERIODS OF CALMER WINDS IN THE LATE MORNING AND EARLY AFTERNOON
  HOURS EACH DAY. THE STRONGEST WINDS WILL BE THROUGH AND BELOW
  PASSES AND CANYONS OF THE SANTA YNEZ RANGE DURING THE LATE
  AFTERNOON THROUGH EARLY MORNING HOURS.

* IMPACTS...CROSS WINDS WILL CREATE POTENTIALLY HAZARDOUS 
  DRIVING CONDITIONS...ESPECIALLY ON HIGHWAYS 101 AND 154 NEAR 
  GAVIOTA PASS AND SAN MARCOS PASS. TRAVELING WILL BE ESPECIALLY 
  DIFFICULT FOR THOSE DRIVING HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ053-054-222015-
/O.CON.KLOX.HW.W.0009.120523T0100Z-120524T1600Z/
/O.CON.KLOX.WI.Y.0044.000000T0000Z-120523T0100Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
317 AM PDT TUE MAY 22 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING...
...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
9 AM PDT THURSDAY...

* WINDS AND TIMING...NORTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH
  TODAY...INCREASING TO 25 TO 40 MPH WITH GUSTS TO 60 MPH TONIGHT
  THROUGH THURSDAY. ISOLATED GUSTS TO 75 MPH ARE POSSIBLE OVER
  THE PEAKS SURROUNDING THE GRAPEVINE.

* IMPACTS....GUSTY WINDS WILL CREATE HAZARDOUS DRIVING 
  CONDITIONS ON AREA ROADS...ESPECIALLY INTERSTATE 5 THROUGH THE 
  GRAPEVINE. TRAVELING WILL BE ESPECIALLY DIFFICULT FOR THOSE 
  DRIVING HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ059-222015-
/O.EXB.KLOX.WI.Y.0044.120522T1017Z-120522T2000Z/
/O.CON.KLOX.HW.W.0009.120522T2000Z-120524T1000Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
317 AM PDT TUE MAY 22 2012

...WIND ADVISORY IN EFFECT UNTIL 1 PM PDT THIS AFTERNOON...
...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON
TO 3 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM PDT THIS AFTERNOON.

* WINDS AND TIMING...WEST TO NORTHWEST 20 TO 30 MPH WITH GUSTS UP
  TO 45 MPH ARE EXPECTED THIS MORNING...THEN INCREASING TO 25 TO
  35 MPH WITH GUSTS UP TO 60 MPH THIS AFTERNOON AND WILL PERSIST
  THROUGH EARLY THURSDAY MORNING. THE STRONGEST WINDS WILL BE IN
  THE FOOTHILLS AND WESTERN VALLEYS DURING THE LATE AFTERNOON AND
  EVENING HOURS EACH DAY.

* IMPACTS...CROSS WINDS AND LOCALLY REDUCED VISIBILITY FROM 
  BLOWING DUST WILL CREATE POTENTIALLY HAZARDOUS DRIVING 
  CONDITIONS...ESPECIALLY ON STATE ROUTES 14 AND 138. TRAVELING 
  WILL BE ESPECIALLY DIFFICULT FOR THOSE DRIVING HIGH PROFILE 
  VEHICLES.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ034>036-222015-
/O.CON.KLOX.WI.Y.0044.120522T1900Z-120523T0400Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH...
MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC...
VANDENBERG...SANTA YNEZ...SOLVANG
317 AM PDT TUE MAY 22 2012

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT
THIS EVENING...

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH ARE 
  EXPECTED THIS AFTERNOON AND EVENING. 

* IMPACTS...GUSTY WINDS WILL CREATE DIFFICULT DRIVING 
  CONDITIONS...ESPECIALLY FOR THOSE WITH HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED.

&&

$$

CAZ088-222015-
/O.CON.KLOX.WI.Y.0044.120523T0200Z-120523T1000Z/
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA
317 AM PDT TUE MAY 22 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 3 AM
PDT WEDNESDAY...

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH THIS 
  EVENING THROUGH EARLY WEDNESDAY MORNING. 

* IMPACTS...GUSTY WINDS WILL CREATE DIFFICULT DRIVING 
  CONDITIONS...ESPECIALLY FOR THOSE WITH HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED.

&&

$$

RORKE/KAPLAN

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this high wind watch went out at May 21, 1:40 PM PDT, 30 minutes earlier.

Area forecast discussion, May 21, 1:40 PM PDT, 30 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
140 PM PDT MON MAY 21 2012

.SYNOPSIS...

GUSTY WINDS WILL BE ON THE MENU TONIGHT INTO THURSDAY NIGHT...WITH
THE PEAK WINDS OCCURING IN THE OVERNIGHT HOURS. THE ONSHORE FLOW
WILL BRING NIGHT TO MORNING CLOUDS AND FOG MAINLY FOR THE COASTAL
PLAINS...OTHERWISE FAIR SKIES THIS WEEK. THE AFTERNOON TEMPERATURES
WILL PEAK ON TUESDAY...AND THEN BEGIN THE DESCENT TO BELOW NORMAL
INTO SATURDAY. A LOW WILL APPROACH FROM THE NORTH BY FRIDAY AND
WILL INCREASE THE MARINE LAYER INTO SATURDAY...THEN EXIT ON SUNDAY.

&&

.SHORT TERM (TODAY-THU)...WINDS REALLY THE MAIN IMPACT STORY NEXT
FEW DAYS. NORTHWEST FLOW WILL BE INCREASING ACROSS THE AREA AS A
COUPLE OF WEATHER SYSTEMS PASS THROUGH THE PAC NW. DECENT SUBSIDENCE
WILL TRANSPORT SOME OF THE STRONGER WINDS ALOFT DOWN TOWARDS THE
SURFACE, AND WITH THOSE WINDS SQUEEZING THROUGH THE PASSES AND
CANYONS OF THE TRANSVERSE RANGES WIND SPEEDS COULD EXCEED WARNING
LEVELS IN SOME AREAS, ESPECIALLY SRN SBA COUNTY, THE I5 CORRIDOR,
AND THE WESTERN AND FOOTHILL PORTIONS OF THE ANTELOPE VALLEY.
CONFIDENCE HIGH ENOUGH AT THIS TIME TO GO WITH A HIGH WIND WARNING
FOR THE I5 AND AV LATE TUESDAY THROUGH EARLY THURSDAY. HOWEVER,
CONFIDENCE NOT AS HIGH THAT WE'LL SEE WARNING LEVEL WINDS IN SRN SBA
COUNTY AND HAVE OPTED TO JUST GO WITH A WATCH FOR NOW. CROSS
SECTIONS THROUGH THE 12Z NAM IN THAT AREA SUGGEST THE BEST
COMBINATION OF WINDS AND SUBSIDENCE WILL BE WEDNESDAY NIGHT. IN THE
MEANTIME, WINDS SHOULD REACH ADVISORY LEVELS THERE AT LEAST THE NEXT
COUPLE NIGHTS, INCLUDING TONIGHT. ADVISORY LEVEL WINDS ALSO EXPECTED
ALONG THE CENTRAL COAST TUESDAY AND WEDNESDAY AFTERNOONS AND THE
SANTA CLARITA VALLEY TUESDAY AND WEDNESDAY EVENINGS AS THE WINDS
MOVE DOWN FROM THE GRAPEVINE.

SORT OF A MIXED BAG OF TEMPERATURE TRENDS NEXT FEW DAYS. PROBABLY
VERY LITTLE CHANGE TUESDAY FROM TODAY, HOWEVER SRN SBA COUNTY SHOULD
WARM UP WITH THE NORTHWEST FLOW INCREASING THROUGH THE DAY AND INTO
THE EVENING. SAME SCENARIO FOR THAT AREA WED, IF NOT STRONGER AND
THERE COULD BE SOME IMPRESSIVE EARLY EVENING WARM UPS AS THE WINDS
MAKE THEIR WAY THROUGH THE PASSES AND CANYONS. ELSEWHERE WEDNESDAY
MOST AREAS, ESPECIALLY INLAND SHOULD SEE SLIGHTLY COOLER
TEMPERATURES AS A TROF STARTS TO CARVE OUT ACROSS THE GREAT BASIN
AND COOLER AIR MOVES INTO THE AREA. THESE TRENDS WILL BECOME MORE
PRONOUNCED THURSDAY.

THE STRONG NORTHWEST FLOW SHOULD KEEP THE MARINE LYR CONFINED TO LA
COUNTY AND THE CENTRAL COAST TONIGHT, THEN JUST SRN LA COUNTY WED
AND THU.

.LONG TERM (FRI-MON)...THE TROF WILL CONTINUE TO DIG THROUGH THE
GREAT BASIN INTO FRI THEN BEGIN TO LIFT OUT OVER THE WEEKEND. FRIDAY
LOOKS LIKE IT WILL BE THE COOLEST DAY WITH A MARINE LYR POSSIBLY
DEEP ENOUGH TO REACH THE LOWER COASTAL SLOPES OF LA/VENTURA COUNTIES
AND MAYBE EVEN SOME MORNING DRIZZLE. THEN JUST PARTIAL AFTERNOON
CLEARING THERE. A FEW DEGREES OF WARMING EXPECTED SATURDAY THEN
BETTER WARMING, ESPECIALLY INLAND, SUNDAY AND MONDAY WITH HIGHS BACK
UP IN THE LOWER 90S FOR THE VALLEYS BY MEMORIAL DAY. FURTHER NORTH I
DONT REALLY SEE ANY SIGNS OF A SOUTHERLY SURGE THAT WILL BRING
CLOUDS BACK TO THE CENTRAL COAST SO I'VE DECIDED TO GO WITH A MOSTLY
CLEAR MEMORIAL DAY WEEKEND WITH SIMILAR TEMPERATURE TRENDS.

&&

.AVIATION...21/1740Z...

MARINE INVERSION HOVERING AROUND 1200 FEET...WITH STRATUS CLEARING
TO THE BEACHES ON SATELLITE. EXPECT VFR CONDS TO PREVAIL AT ALL
AIRFIELDS THROUGH THIS EVENING...AS STRATUS SHOULD CONTINUE TO
DISSIPATE THROUGH THE AFTERNOON. OVERNIGHT...EXPECT INVERSION TO BE
A BIT LOWER...WITH STRATUS COMING BACK INTO THE CENTRAL COAST AND
ALONG THE VENTURA/LA COUNTY COASTS. DEVELOPING NORTHERLY FLOW WILL
PRODUCE SOME LLWS/TURBULENCE AT KSBA THIS EVENING AND OVERNIGHT.

KLAX...MODERATE CONFIDENCE IN 18Z TAF. THERE IS A 30% CHANCE THAT
IFR CONDS COULD MOVE INTO THE AIRFIELD A FEW HOURS EARLIER THAN
CURRENT 09Z FORECAST.

KBUR...HIGH CONFIDENCE IN 18Z TAF.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING (SEE LAXNPWLOX).
HIGH WIND WATCH (SEE LAXNPWLOX).
WIND ADVISORY (SEE LAXNPWLOX).
GALE WARNING (SEE LAXMWWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
MARINE WEATHER STATEMENT (SEE LAXMWSLOX).
STORM WATCH (SEE LAXMWWLOX).

&&

PUBLIC...WOFFORD
AVIATION...RAT
SYNOPSIS...SETO

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, May 21, 6:00 AM PDT, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT MON MAY 21 2012

CAZ034>041-044>046-051>054-059-087-088-547-548-221300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT MON MAY 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

AN EXTENDED PERIOD OF MODERATE TO STRONG NORTHWESTERLY WINDS ARE
EXPECTED FROM MONDAY NIGHT THROUGH FRIDAY. ACROSS THE OUTER COASTAL
WATERS...GALE FORCE NORTHWEST WINDS ARE LIKELY FROM TUESDAY THROUGH
FRIDAY. THE STRONGEST WINDS ARE EXPECTED TO OCCUR ON TUESDAY NIGHT
AND WEDNESDAY NIGHT...WHEN GUSTS OF 45 TO 50 KNOTS WILL BE POSSIBLE.
OVER THE LAND...MODERATE TO STRONG NORTHWESTERLY WINDS WILL DEVELOP
ACROSS THE MOUNTAINS OF SOUTHERN CALIFORNIA AS WELL AS THE SOUTH
COAST OF SANTA BARBARA COUNTY AND THE ANTELOPE VALLEY. AS THE WINDS
STRENGTHEN AND HUMIDITIES LOWER...THERE WILL BE A HEIGHTENED FIRE
WEATHER RISK ACROSS THESE AREAS.

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

* STORM WATCH..............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RORKE

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 8:55 PM PDTGale WarningLOX42 hr
May 21, 2:52 AM PDTStorm WatchLOX18 hr
May 21, 2:10 PM PDTHigh Wind WarningLOXLos Angeles67 hr
May 21, 2:10 PM PDTWind AdvisoryLOXLos Angeles, Santa Barbara61 hr
May 21, 2:16 PM PDTSmall Craft AdvisoryLOX7 hr

Nearby

High Wind Watches in California, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.